My wife had lipo done to her stomach, back, female area, both arms and underarms! She is starting to feel strong burning and stinging all over her body and she takes Vicodin 500 mg 1 pill every 4-6 hours as needed. What can I do to help her with the pain? Respectfully, Alan
Liposuction Was Done 6 Weeks Ago, How Long Does It Take to Have the Stinging and Burning Go Away?
Doctor Answers (2)
Burning and Stinging 6 Weeks after Liposuction
Liposuction and burning and stinging at 6 weeks is fairly common, but this should be improving. As scar softens and nerve endings recover, you will start to feel better. I would try to get off of the Vicodin, and you may want to get a referral to a pain management specialist. Kenneth Hughes, MD Los Angeles, CA
Web reference: http://www.hughesplasticsurgery.com
Skin Sensation Changes After Lipo Can be Treated.
Alterations in skin sensation including numbness, tingling, burning and hypersensitivity can occur after liposuction surgery in many patients. The vast majority of these issues resolved in about 3-4 months after surgery. I would be concerned that your wife is still taking vicodin 6 weeks after surgery. Prolonged use of narcotics after surgery can lead to debilitating dependency issues. I would recommend discussing this issue with your surgeon further. Some patients benefit from medications such as Neurontin and Lyrica for this problem without the risk of dependency. This is an "off-label" use of the medication so you should discuss this option further with your doctor. Best of luck and thank you for reaching out on behalf of your wife.
Web reference: http://www.bitarinstitute.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.